Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 22, NWS Wichita, KS

April 23, 200917 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 23, 2009, 4:02 PM CDT for 17 counties in Kansas. It took effect at Apr 24, 2009, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2009, 4:02 PM CDT (21:02 UTC)
In effect from
Apr 24, 2009, 12:00 PM CDT
Expired
Apr 24, 2009, 7:28 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 31 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-580 J/kg
Mixed-layer LCL
1870 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 232102
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT THU APR 23 2009

...VERY WINDY CONDITIONS CAN BE EXPECTED FRIDAY AFTERNOON...


KSZ049>053-067>070-082-083-091>094-098-241015-
/O.NEW.KICT.WI.Y.0022.090424T1700Z-090425T0200Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
402 PM CDT THU APR 23 2009

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY. 

GUSTY SOUTH WINDS AT 30 TO 35 MPH WILL DEVELOP OVER THE AREA ON
FRIDAY AFTERNOON. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT
TIMES BEFORE DIMINISHING AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
COX
4 follow-up statements
000 
WWUS73 KICT 240813
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
313 AM CDT FRI APR 24 2009

...VERY WINDY CONDITIONS CAN BE EXPECTED FRIDAY AFTERNOON...

KSZ071-241615-
/O.EXA.KICT.WI.Y.0022.090424T1700Z-090425T0200Z/
WOODSON-
INCLUDING THE CITY OF...YATES CENTER
313 AM CDT FRI APR 24 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS TO 
45 MPH...BY THIS AFTERNOON. THESE WINDS WILL REMAIN OCCASIONALLY 
STRONG AND GUSTY UNTIL SHORTLY AFTER SUNSET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049>053-067>070-082-083-091>094-098-241615-
/O.CON.KICT.WI.Y.0022.090424T1700Z-090425T0200Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
313 AM CDT FRI APR 24 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS TO 
45 MPH...BY THIS AFTERNOON. THESE WINDS WILL REMAIN OCCASIONALLY 
STRONG AND GUSTY UNTIL SHORTLY AFTER SUNSET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KED/COX
000 
WWUS73 KICT 241445
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
945 AM CDT FRI APR 24 2009

...VERY WINDY CONDITIONS FOR TODAY...

KSZ049>053-067>071-082-083-091>094-098-242245-
/O.CON.KICT.WI.Y.0022.090424T1700Z-090425T0200Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
945 AM CDT FRI APR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS TO
45 MPH...BY THIS AFTERNOON. THESE WINDS WILL REMAIN OCCASIONALLY
STRONG AND GUSTY UNTIL SHORTLY AFTER SUNSET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KED/CJ
000 
WWUS73 KICT 242113
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT FRI APR 24 2009

...STRONG SOUTH WINDS TO PREVAIL THIS EVENING...

KSZ049>053-067>072-082-083-091>096-098>100-250200-
/O.CON.KICT.WI.Y.0022.000000T0000Z-090425T0200Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
413 PM CDT FRI APR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTH WINDS AROUND 30 MPH...WITH GUSTS TO 40 MPH...WILL PREVAIL
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR 
GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST WEST ORIENTED
HIGHWAYS SUCH OF I-70 AND HIGHWAY 400.

&&

$$

ES
000 
WWUS73 KICT 250028
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT FRI APR 24 2009

KSZ049>053-067>072-082-083-091>096-098>100-250130-
/O.CAN.KICT.WI.Y.0022.000000T0000Z-090425T0200Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
728 PM CDT FRI APR 24 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS HAVE DIMINISHED AND ARE EXPECTED TO REMAIN BELOW
ADVISORY LEVELS FOR THE REMAINDER OF TONIGHT. IT WILL STAY BREEZY
WITH SOUTHERLY WINDS OF 15 TO 25 MPH. 

$$

JMC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 23, 3:15 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 23, 3:15 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT THU APR 23 2009

.DISCUSSION...

THE MAIN CONCERN WITH THE SHORT TERM IS THE WIND POTENTIAL ON FRIDAY
AND THEN THE CHALLENGE BEGINS ON SATURDAY IN RESOLVING CONVECTION
POTENTIAL...TIMING AND LOCATION IN SOUTHWEST FLOW REGIME. FORECAST
CONFIDENCE IS HIGH...AT LEAST FOR SEVERAL CONVECTIVE EVENTS.

TONIGHT AND FRIDAY:
LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY STRONG POTENTIAL
VORTICITY ANOMALY MOVING INTO THE PACIFIC NORTHWEST. THIS FEATURE
WILL CONTINUE TO DIVE INTO THE ROCKIES DURING THE NEXT 24-48 HOURS.
THIS WILL STRENGTHEN THE LEE SIDE TROF AND INCREASE THE WIND MACHINE
OVER THE PLAINS TOMORROW. AS A RESULT...WE WENT AHEAD AND ISSUED A
WIND ADVISORY FOR MUCH OF SOUTH CENTRAL KANSAS FRIDAY AFTERNOON INTO
THE EARLY EVENING.

FRIDAY NIGHT-SATURDAY NIGHT:
BREEZY AND VERY MILD CONDITIONS WILL BE IN STORE FRIDAY NIGHT. THE
GFS/NAM/UKMET ARE SHOWING QUITE A BIT OF LOW CLOUDS (MVFR CEILINGS)
DEVELOPING SATURDAY MORNING ACROSS MUCH OF THE AREA. THESE CEILINGS
SHOULD GRADUALLY CLIMB INTO THE VFR CATEGORY DURING THE
AFTERNOON...BUT THE MAIN QUESTION WILL BE HOW MUCH CAP WILL BE IN
PLACE ABOVE THAT CLOUD LAYER. IF THE CAP ENDS UP BEING STRONGER THAN
WHAT IS PROGGED...THIS MAY LIMIT THE INSTABILITY ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS. AT THIS POINT...I WOULD EXPECT
SOUTHWEST KANSAS TO BE THE INITIATING POINT FOR THE CONVECTION DUE
TO BETTER LOW LEVEL CONVERGENCE ON THE BOUNDARY AND BETTER
INSTABILITY WITH MIXED LAYER CAPES (2000-2500J/KG). HOWEVER...IF THE
CAP IS WEAKER...THEN THE CONVECTION COULD INITIATE OVER SOUTH
CENTRAL KANSAS. IF THE STORMS GET GOING IN SOUTHWEST KANSAS THEN
DISCRETE SUPERCELLS LOOK VERY FAVORABLE. THE RIGHT MOVERS COULD
DEVIATE INTO CENTRAL AND POSSIBLY SOUTH CENTRAL KANSAS DURING THE
EVENING WHERE THE LCLS WILL BE LOWER WHICH COULD FAVOR BETTER
POTENTIAL FOR TORNADOES. THESE STORMS COULD LINGER DURING THE
EVENING...BEFORE THE NEXT WAVE IN THE ROCKIES CAUSES THE FRONTAL
BOUNDARY TO LIFT BACK TO THE NORTH. HOW FAR NORTH THIS BOUNDARY WILL
LIFT WILL BE A TOUGH CALL. WE DID BACK OFF ON HIGHS ESPECIALLY DUE
TO THE POTENTIAL FOR MORE CLOUD COVER AND THE FRONT MOVING THROUGH
PORTIONS OF CENTRAL KANSAS DURING THE AFTERNOON.

SUNDAY THROUGH THURSDAY:

THE MAIN FORECAST CHALLENGE DURING THIS PERIOD IS RESOLVING THE
CONVECTION POTENTIAL...TIMING...AND LOCATION IN THE SOUTHWESTERLY
FLOW REGIME.  FORECAST CONFIDENCE IS HIGH...FOR A CONVECTIVE
FORECAST ANYWAY.

AS HAS BEEN OBSERVED OVER THE PAST SEVERAL DAYS...THE CHANGE TO A
SOUTHWESTERLY FLOW REGIME ALOFT WILL INCREASE THE CONVECTIVE
POTENTIAL FOR THE FORECAST AREA THROUGH THE PERIOD.  AS A
RESULT...THE COLD FRONT THAT WILL HAVE MOVED DOWN INTO THE FORECAST
AREA SATURDAY WILL BECOME QUASI-STATIONARY AND BE THE FOCUS FOR
CONVECTION THROUGH THE END OF THE PERIOD.

THE 23.06Z MREF PLUME DIAGRAMS AND 23.06Z NAEFS PROBABILITIES SHOW A
HIGH LIKELIHOOD THAT THE FORECAST AREA WILL RECEIVE RAINFALL EACH
EVENING AND NIGHT.

DIAGNOSTICS SUGGEST THAT SUPERCELL STORMS ARE POSSIBLE WITH 0-6KM
SHEAR VALUES GREATER THAN 40 KNOTS.  THE ONES THAT DO DEVELOP IN THE
WARM SECTOR WILL PRESENT A HAIL/WIND/TORNADO THREAT...WHILE THE
STORMS NORTH OF THE FRONT A HAIL AND FLOOD THREAT.

WHAT WE EXPECT IS THAT STORMS WILL DEVELOP IN THE WARM SECTOR AND
TRANSITION TO A BACKWARD PROPAGATING TYPE OF MCS NORTH OF THE WARM
FRONT AS THE LOW LEVEL MOISTURE TRANSPORT/ISENTROPIC LIFT/1000-850MB
FRONTOGENETICAL FORCING INCREASES...FROM 2Z-4Z.  THIS HEIGHTENS THE
POTENTIAL FOR FLOODING...ESPECIALLY OVER SOUTHEAST KANSAS WHERE THE
PLUMES SUGGEST UP TO 8 INCHES OF RAIN POSSIBLE AT CNU THROUGH THE
PERIOD.

CERTAINTY OF WIDESPREAD FLOODING/FLASH FLOODING IS INCREASING FOR
PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS SUNDAY NIGHT.  SHOULD
CERTAINTY OF THIS INCREASE MUCH MORE...WILL UPGRADE HWO THREAT LEVEL
FOR FLOODING TO A CATEGORY 4.

AS A RESULT...HAVE INCREASED PRECIPITATION CHANCES...SIGNIFICANTLY
IN SOME CASES...TO REFLECT THE HIGH LEVEL OF CONVECTIVE ACTIVITY AND
CERTAINTY THAT THIS WILL OCCUR.

COX/KRC

&&
.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES DURING THE NEXT
24HRS AS A SURFACE TROUGH GRADUALLY DEEPENS FOR TONIGHT INTO FRIDAY
ACROSS WESTERN KANSAS. THIS WILL CAUSE THE SOUTHERLY WINDS TO
INCREASE DURING THE DAY ON FRIDAY WITH GUSTS OVER 30KTS LIKELY
DURING THE AFTERNOON HOURS.

JAKUB

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  85  65  80 /   0  10  10  20
HUTCHINSON      60  86  64  79 /   0  10  10  30
NEWTON          61  85  65  79 /   0  10  10  20
ELDORADO        61  85  65  79 /   0  10  10  20
WINFIELD-KWLD   62  85  65  79 /   0  10  10  10
RUSSELL         57  88  61  66 /   0  10  10  30
GREAT BEND      58  87  62  68 /   0  10  10  30
SALINA          59  86  63  71 /   0  10  10  30
MCPHERSON       60  86  64  77 /   0  10  10  30
COFFEYVILLE     63  83  65  76 /   0  10  10  10
CHANUTE         62  83  65  76 /   0  10  10  10
IOLA            62  83  65  76 /   0  10  10  10
PARSONS-KPPF    63  83  65  76 /   0  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TO 9 PM CDT FRIDAY FOR KSZ049>053-
067>069-082-083-091>093.

&&
Hazardous weather outlook, Apr 23, 4:38 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
438 AM CDT THU APR 23 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-240945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
438 AM CDT THU APR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY STRONG SOUTH WINDS ARE EXPECTED ON FRIDAY AND
SATURDAY...WHICH WILL CAUSE THE GRASSLAND FIRE DANGER INDEX TO BE
IN THE HIGH TO VERY HIGH CATEGORY BOTH DAYS.

CONFIDENCE IS INCREASING THAT PERIODIC BOUTS OF STRONG TO SEVERE
THUNDERSTORMS WILL OCCUR ACROSS THE AREA SATURDAY EVENING THROUGH
WEDNESDAY...AS A COLD FRONT APPROACHES FROM THE NORTHWEST AND
INTERACTS WITH AN INCREASINGLY MOIST AND UNSTABLE AIRMASS ACROSS
THE PLAINS. THUNDERSTORMS SATURDAY EVENING AND NIGHT WILL LIKELY
BE CONFINED TO AREAS GENERALLY NORTHWEST OF THE TURNPIKE. THIS
FRONT MAY BEGIN TO STALL OUT ACROSS THE AREA ON SUNDAY NIGHT AND
MONDAY...WHICH WOULD ALSO INCREASE THE RISK FOR HEAVY RAINFALL AND
FLOODING. HOWEVER...MUCH UNCERTAINTY STILL EXISTS SURROUNDING THE
TIMING OF THE COLD FRONT AND VARIOUS UPPER LEVEL DISTURBANCES.
STAY TUNED FOR LATER FORECASTS AND OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY LATE AFTERNOON AND
NIGHT GENERALLY NORTHWEST OF THE TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 9:37 PM CDTSevere Thunderstorm WarningICTReno57 min
Apr 23, 1:13 AM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick62 min
Apr 23, 1:51 AM CDTSevere Thunderstorm WarningICTChase, Greenwood54 min

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.